Winter Storm, Vilas
- When
- December 23, 12:00 AM CST to December 24, 12:00 AM CST
- Where
- Vilas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
A low pressure system over Missouri on the evening of December 22nd rapidly intensified as it moved into eastern Wisconsin during the early morning hours of December 23rd and then continued north into Upper Michigan by noon. Precipitation associated with the system began in the form of rain and then rapidly changed to snow as winds circulating around the low brought much colder air into the area.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A low pressure system over Missouri on the evening of December 22nd rapidly intensified as it moved into eastern Wisconsin during the early morning hours of December 23rd and then continued north into Upper Michigan by noon. Precipitation associated with the system began in the form of rain and then rapidly changed to snow as winds circulating around the low brought much colder air into the area. Heavy snow fell, and combined with west winds gusting over 40 mph to produce near blizzard conditions across much of the region. Six-foot high snow drifts made some roads impassible in central Wisconsin where over a foot of new snow fell. The highest reported snowfall totals included 18.2 inches and 16.5 inches in the vicinity of Wisconsin Rapids (Wood Co.), 15.6 inches near Colby (Marathon Co.), 14.8 inches at Plover (Portage Co.) and 14.3 inches at Merrill (Lincoln Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Dec 22, 8:57 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 857 PM CST SAT DEC 22 2007 .UPDATE...INTENSE SHRTWV EJECTING OUT OF THE SRN PLAINS WAS VERY IMPRESSIVE ON STLT IMAGERY. SFC LOW NOW DEEPENING NEAR STL...WITH GREATEST 3 HR PRESSURE FALLS ACRS SRN/CEN IL...NWD INTO E-C WI. SFC FRONT AND RN/SN LINE STILL MAKING SOME EWD PROGRESS...BUT WITH LOW-LEVEL WINDS STARTING TO BACK ARND IN ADVANCE OF THE EJECTING UPR SYSTEM...THINK PROGRESS WL COME TO A HALT SOON. 00Z RUC/NAM CRITICAL THICKNESS VERY SIMILAR...AND KEEP LIQUID PCPN IN THE FAR E/NE THROUGH 12Z. BASED ON THAT...WL DELAY THE START TIMES OF THE HEADLINES IN THE E A BIT. WL ALSO GO IN AND TWEAK THE GRIDS/FCST TO HAVE A BIT OF A LULL IN THE PCPN OVER E-C WI LATER TOMORROW MORNING AS THERE SHOULD BE A LULL IN THE LIFT IMMEDIATELY AFTER THE MAIN SHRTWV LIFTS THROUGH. THEN WL BRING A BIT MORE SNOW THROUGH THAT AREA LATER SUN AND INTO SUN NGT AS REMNANTS OF COMMA HEAD PIVOT ACRS THE RGN. WARNING ENDING TIME MAY NEED TO BE EXTENDED...BUT WL LEAVE THAT FOR THE MID SHIFT. AMNTS IN THE WARNING AREA STILL LOOK PRETTY GOOD. CODING FOR NEW HEADLINES IS BELOW. WL GET UPDATED PRODUCT SUITE OUT ASAP...BUT WITH LOTS OF LITTLE CHGS IT MAY TAKE A 30-45 MINUTES TO GET EVERYTHING PUT TOGETHER AND SHIPPED OUT. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 631 PM CST SAT DEC 22 2007... UPDATE...PCPN OVERSPREADING THE AREA FM THE S. THAT THAT WON/T WIPE OUT THE FOG...IT SHOULD GENERATE ENOUGH MIXING TO GET VSBYS ABV DENSE FG CRITERIA. PLAN TO LET THE ADVISORY EXPIRE AS SCHEDULED AT 700 PM. OVERALL IMPRESSION IS THAT THE COLD FRONT AND RN/SN LINE HAVE MADE A BIT MORE EWD PROGRESS THAN DEPICTED ON THE MODELS. CRITICAL THICKNESS PLOTS OFF THE RUC13 INDICATE COLD AIR WL EDGE EWD FOR A FEW HOURS YET THEN THE RN/SN LINE WL PROBABLY COME TO A HALT AS WAA INCREASES AS THE SFC LOW DEEPENS NNEWD TOWARD ERN WI. THAT FITS VERY WELL WITH THE START TIME OF THE WARNING IN THE CURRENT FCST. RADAR MOSAIC LOOKS VERY OMINOUS FOR CENTRAL WI. WL NEED TO MONITOR THE RATE OF ACCUMULATION VERY CLOSELY ONCE THE SNOW GETS GOING IN THE NEXT COUPLE HRS. THE RUC/NAM/GFS KEPT PCPN ALL RN IN FAR ERN WI UNTIL MORNING... THEN DID NOT HAVE MUCH PCPN ONCE THE CHANGEOVER OCCURS. THEY INDICATED THE BEST SN IN E-C WI WOULD NOT COME UNTIL LATER SUN INTO SUN NGT WHEN THE REMNANTS OF THE COMMA HEAD SWING SE ACRS THE AREA. AM NOT READY TO START MESSING WITH THE FCST FOR E-C WI AS AM STILL CONCERNED THAT A QUICKER CHANGEOVER COULD OCCUR WHEN CORE OF INTENSE LIFT COMES ACRS LATE TNGT. WL COME OUT WITH FCST UPDATE TO DROP DENSE FG ADVISORY JUST AFTER 700 PM. SKOWRONSKI DISCUSSION ISSUED AT 228 PM CST SAT DEC 22 2007... SHORT TERM...TONIGHT AND SUNDAY... EARLY AFTN SATELLITE CLEARLY SHOWS THE TWO SHORTWV TROFS (ONE OVR ND AND THE OTHER ACRS OK) HEADING FOR PHASING ACRS MIDWEST. FORECAST IS ON TRACK FOR SIGNIFICANT WINTER STORM WITH HEAVY SNOW AND STRONG WINDS AS SFC LOW RAPIDLY DEEPENS OVR WRN LK MICH. PCPN RAPIDLY EXPANDING AND MOVG NE FM KS/MO/IA. QUESTION FOR FCST AREA IS WHEN THE CHANGEOVER WL OCCUR. 1000-850 MB THICKNESS (1300 M) SEEMS TO BE WORKING AS A GOOD RN/SN LINE AND WL FOLLOW ACRS FCST AREA. CHANGEOVER TO SNOW IN THE FAR E EXPECTED BY ABOUT 12Z...15Z IN DOOR CO. HOWEVER...SMALL CHANGES NOTED IN 12Z/18Z MODELS WITH LOW TRACK. THIS WILL HAVE IMPACT ON WHEN RAIN CHANGES TO SNOW IN THE FAR EAST. QUICK CHANGEOVER EXPECTED...HOWEVER...AS POLAR AIR STREAMS IN BEHIND DEEPENING LOW. DENSE FOG STILL A CONCERN EARLY IN FCST AS SFC TROF MOVS ACRS MOIST ATMOSPHERE AND WINDS STAY RELATIVELY LOW. WL CONTINUE DENSE FOG ADVY ACRS SE HALF OF FCST AREA UNTIL AT LEAST 7 PM. SOME TWEAKING TO PCPN TIMING (BOTH ONSET AND CHANGEOVER) MADE. OTHERWISE...FEW ADJUSTMENTS REQUIRED. LONG TERM...SUNDAY NGT THRU NXT SAT. MAIN FCST CHALLENGES INCLUDE: WRAPPING UP INITIAL STORM SUN NGT INTO MON...AND TIMING OF PCPN FOR A COUPLE NEW SYSTEMS NXT WEEK. AN ACTIVE WEATHER PATN TO CONT AS A SERIES OF PAC STORMS DIVE SE TOWARD THE SRN PLAINS AND THEN EJECT NE TOWARD THE GREAT LKS/OHIO VALLEY RGNS. ONE SYSTEM TO IMPACT THE RGN WED INTO EARLY THU AND ANOTHER (STRONGER) SYSTEM FOR LATE NXT WEEK. DESPITE SW FLOW ALOFT...TEMPS FCST TO BE COLD ENUF SUCH THAT ANY PCPN THAT FALLS WOULD BE ALL FROZEN. INITIAL STORM TO MOV TOWARD THE ERN ONTARIO/WRN QUEBEC BORDER BY 12Z MON WITH SNOW GRADUALLY TAPERING OFF FROM SW TO NE ACROSS WI. THE NE 1/2 OF THE FCST AREA WL STILL SEE ONE TO TWO INCHES OF ADDL SNOW WITH LOCATIONS FARTHER SOUTH ONLY SEEING AN INCH OR LESS. CONTEMPLATED EXTENDING THE HEADLINES TO 06Z...BUT FEEL HEAVIEST SNOWS TO ALREADY HAVE LIFTED TO THE NORTH...DESPITE THE GUSTY WNDS WHICH WL PERSIST THRU THE NGT. IF CONDITIONS WARRANT...WE COULD ALWAYS ISSUE EITHER A BLOWING SNOW OR A SNOW/BLOWING SNOW ADVY JUST FOR SUNDAY EVENING ONCE THE WARNING HEADLINES EXPIRE. AS THE STORM CONTS TO PULL AWAY ON MON...CYCLONIC FLOW WL WEAKEN AND THE PRES GRAD SLACKENS WITH HI PRES APPROACHING. WL NEED TO CARRY A CHC OF SNOW SHWRS ACROSS N-CNTRL WI INTO MON MORNING AS LK EFFECT IS PSBL. THIS APRS TO BE A MINOR EVENT AS 8H TEMPS ARE NOT COLD (ABT -8C) AND WNDS BEGIN TO BACK MORE TO THE WEST BY MON AFTERNOON. THE REST OF THE FCST AREA SHOULD REMAIN MOSTLY CLDY WITH A FEW FLURRIES PASSING BY FROM TIME TO TIME. THE CLDS WL HELP HOLD TEMPS DOWN AND HAVE STAYED NEAR THE COOLER MAV GUID FOR MAX TEMPS ON MON. THE HI PRES BUILDS INTO THE WRN GREAT LKS MON NGT AND SHOULD BRING AT LEAST PARTLY CLDY SKIES INTO NE WI. WNDS ARE EXPECTED TO DIMINISH ENUF TO ALLOW TEMPS TO DROP OF PRETTY WELL. PREFER TO UNDERCUT GUID BY SEVERAL DEGS TO COMPENSATE FOR THE FRESH SNOW CVR. HI PRES PUSHES OFF TO THE EAST BY TUE ALLOWING WNDS TO BACK SOUTH AND KEEP ADVECTING WARMER AIR INTO NE WI. TEHRE MAY BE SOME INCREASE IN CLDS TUE AFTERNOON OVR N-CNTRL WI AS A CDFNT MOVS INTO THE UPR MIDWEST...HOWEVER DRY CONDITIONS WL PREVAIL. MAX TEMPS WL BE ABT 5 DEGS ABV NORMAL ON TUE. CDFNT EASES ACROSS WI LATE TUE NGT INTO WED MORNING BUT LACK OF MSTR WITH FAIRLY WEAK DYNAMICS WOULD POINT TO A LIMITED PCPN THREAT. PREFER TO DOWNPLAY SNOW POTENTIAL AND ONLY GO WITH SLGT CHC WORDING FOR NOW. DESPITE THE FROPA...TEMPS STILL RELATIVELY MILD FOR THIS TIME OF YEAR (8H TEMPS BETWEEN -3 AND -8C). HAVE RAISED MAX TEMPS FOR WED A COUPLE OF DEGS. A BETTER CHC OF SNOW ARRIVES LATE WED INTO WED NGT AS A WEAKENING SRN STREAM SHRTWV TROF LIFTS NE FROM THE OZARKS TO THE SRN GREAT LKS. WHILE DYNAMICS AND LIFT ARE NOT OVERWHELMING...ENUF FORCING AND MSTR WL BE PLACE TO WARRANT CHC POPS ACROSS NE WI. PCPN CHCS WL THEN LINGER INTO THU AS THE SHRTWV TROF MOVS INTO THE ERN GREAT LKS/SE ONTARIO AND MSTR IS THROWN BACK INTO THE WRN GREAT LKS. ANY SNOW ACCUMULATIONS WITH THIS SYSTEM APR TO BE VERY MINOR. AS ONE SYSTEM DEPARTS...ATTN TURNS BACK TOWARD THE SRN PLAINS WHERE THE NXT SYSTEM WL BE ORGANIZING ITSELF FOR FRI. MDLS ARE IN DISPUTE AS TO THE TIMING OF THIS SYSTEM WITH GFS MUCH FASTER THAN THE ECMWF. IT SHOULD BE NOTED THO THAT THE 12Z ECMWF HAS SPED UP A BIT FROM ITS PREV 00Z RUN. A 60 KT LOW LVL JET WL PRECEDE THIS STORM... THUS PLENTY OF MSTR SHOULD BE IN PLACE. WAY TOO MUCH UNCERTAINTY AS THIS TIME TO DETERMINE SNOW TOTALS LET ALONE WHICH DAY (FRI OR SAT) THAT NE WI WOULD BE IMPACTED. NEEDLESS TO SAY...THIS ONE WL HAVE TO BE WATCHED CLOSELY IN THE COMING DAYS. AVIATION...AREAS VLIFR AND LIFR WITH FOG THIS EVENING...ESP IN EAST-CNTRL WI. WIDESPREAD IFR CIGS/VSBYS WITH XPCTD SNOW AFTER COLD FRONT MOVES THROUGH TONIGHT. HEAVY SNOW AND STRONG WEST WINDS WILL DEVELOP BEHIND THE FRONT AS SFC LOW PRES MOVS N OVR WRN LK MICH. MARINE...GALE WARNINGS ARE IN EFFECT SUNDAY INTO SUNDAY NIGHT. POWERFUL WEST WINDS WILL DEVELOP AS A LOW PRESSURE SYSTEM LIFTS NORTH OF THE RGN SUNDAY INTO SUNDAY NIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 PM CST SUNDAY WIZ005-010-011-018-019-030-035-036- WINTER STORM WARNING FROM MIDNIGHT TO 6 PM SUNDAY WIZ020-031-037-045- WINTER STORM WARNING FROM 4 AM TO 6 PM SUNDAY WIZ012-013-021- SNOW AND BLOWING SNOW ADVISORY 4 AM TO 6 PM SUNDAY WIZ038-048-049- SNOW AND BLOWING SNOW ADVISORY 6 AM TO 6 PM SUNDAY WIZ022-039-040-050-073-074- &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CST SAT DEC 22 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 322 PM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AREAS OF DENSE FOG CAN BE EXPECTED ACROSS MUCH OF EASTERN WISCONSIN THIS EVENING. HEAVY SNOW IS FORECAST AFTER MIDNIGHT ACROSS CENTRAL AND NORTH- CENTRAL WISCONSIN. THE PRECIPITATION WILL BEGIN AS RAIN...THEN QUICKLY CHANGE TO SNOW LATE THIS EVENING. RAIN IN EASTERN WISCONSIN WILL CHANGE TO SNOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SNOW WILL CONTINUE...HEAVY AT TIMES...ON SUNDAY. TOTAL ACCUMULATIONS WILL RANGE FROM AROUND 2 INCHES NEAR THE LAKESHORE TO A FOOT OVER PARTS OF NORTH-CENTRAL WISCONSIN. STRONG WEST WINDS WILL DEVELOP ON SUNDAY WITH GUSTS TO 40 MPH...RESULTING IN CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL CONDITIONS WILL BE DANGEROUS. ANOTHER STORM SYSTEM MAY AFFECT THE AREA WITH SNOW LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE URGED TO SEND IN SNOWFALL REPORTS TONIGHT AND SUNDAY. LMZ521-522-541>543-231900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 322 PM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT AREAS OF FOG ARE EXPECTED THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WARNING HAS BEEN POSTED FOR SUNDAY AND SUNDAY NIGHT. WEST GALES TO 35 KNOTS...WITH HIGHER GUSTS...ARE ANTICIPATED AS A POWERFUL LOW PRESSURE SYSTEM PULLS OUT OF THE REGION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 805 PM CST SAT DEC 22 2007 WIZ005-010-018-030-035-036-230400- VILAS-ONEIDA-LINCOLN-MARATHON-WOOD-PORTAGE- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS AND STEVENS POINT 805 PM CST SAT DEC 22 2007 ...SNOW EXPECTED TO INCREASE THIS EVENING... PRECIPITATION WILL CONTINUE TO INCREASE ACROSS THE AREA DURING THE EVENING. SNOW IS EXPECTED ALONG AND WEST OF A LINE FROM LAND O LAKES TO EAGLE RIVER TO RHINELANDER TO MERRILL TO WAUSAU TO WISCONSIN RAPIDS. THE SNOW IN THIS AREA COULD BECOME HEAVY AT TIMES...WITH AN INCH OR TWO OF WET SNOW EXPECTED TO ACCUMULATE BY MIDNIGHT. TO THE EAST...THE PRECIPITATION WILL GRADUALLY TRANSITION FROM MAINLY RAIN TO MAINLY SNOW BY MIDNIGHT. ACCUMULATIONS THROUGH THAT TIME SHOULD REMAIN UNDER AN INCH. TRAVEL CONDITIONS WILL DETERIORATE RAPIDLY IN AREAS WHERE THE PRECIPITATION BECOMES ALL SNOW. IF YOU ARE HEADED OUT ON THE ROADWAYS THIS EVENING...USE EXTRA CAUTION AND BE PREPARED FOR RAPIDLY CHANGING TRAVEL CONDITIONS. WIZ011-012-019-021-230400- FOREST-FLORENCE-LANGLADE-NORTHERN OCONTO- INCLUDING CRANDON AND ANTIGO 805 PM CST SAT DEC 22 2007 DRIZZLE AND FOGGY CONDITIONS ARE EXPECTED THIS EVENING. RAIN WILL OVERSPREAD THE AREA BY 1000 PM...AND COULD MIX WITH SOME WET SNOW BY MIDNIGHT. THE VISIBILITY SHOULD ACTUALLY IMPROVE ONCE THE RAIN STARTS. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING DURING THE EVENING... SO ROAD CONDITIONS PROBABLY WON/T DETERIORATE UNTIL THE PRECIPITATION CHANGES TO ALL SNOW LATER TONIGHT. BUT UNTIL THAT TIME...THE MAIN HAZARD WILL BE THE REDUCTION OF VISIBILITY DUE TO FOG. BE SURE TO USE YOUR LOW-BEAM HEADLIGHTS. SLOW DOWN AND DRIVE AT A SPEED WHICH WILL ENABLE YOU TO STOP WITHIN THE DISTANCE ILLUMINATED BY YOUR HEADLIGHTS. WIZ020-031-037-045-230400- MENOMINEE-SHAWANO-WAUPACA-WAUSHARA- INCLUDING WAUTOMA 805 PM CST SAT DEC 22 2007 RAIN IS EXPECTED THIS EVENING. THE RAIN COULD BECOME MIXED WITH SOME WET SNOW BY MIDNIGHT. THE RAIN SHOULD LEAD TO A SLOW IMPROVEMENT IN THE VISIBILITY. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING DURING THE EVENING... SO ROAD CONDITIONS PROBABLY WON/T DETERIORATE UNTIL THE PRECIPITATION CHANGES TO ALL SNOW LATER TONIGHT. BUT UNTIL THAT TIME...THE MAIN HAZARD WILL BE THE REDUCTION OF VISIBILITY DUE TO FOG. BE SURE TO USE YOUR LOW-BEAM HEADLIGHTS. SLOW DOWN AND DRIVE AT A SPEED WHICH WILL ENABLE YOU TO STOP WITHIN THE DISTANCE ILLUMINATED BY YOUR HEADLIGHTS. WIZ013-022-073-230400- NORTHERN MARINETTE-SOUTHERN MARINETTE-DOOR- INCLUDING CRIVITZ AND STURGEON BAY 805 PM CST SAT DEC 22 2007 DRIZZLE AND FOGGY CONDITIONS WILL GIVE WAY TO WIDESPREAD RAIN BY LATE EVENING. THE VISIBILITY SHOULD ACTUALLY IMPROVE ONCE THE RAIN STARTS. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING DURING THE EVENING... SO ROADWAYS SHOULD REMAIN WET. IF YOU ARE TRAVELING...THE MAIN HAZARD WILL BE THE REDUCTION OF VISIBILITY DUE TO FOG. BE SURE TO USE YOUR LOW-BEAM HEADLIGHTS. SLOW DOWN AND DRIVE AT A SPEED WHICH WILL ENABLE YOU TO STOP WITHIN THE DISTANCE ILLUMINATED BY YOUR HEADLIGHTS. WIZ038>040-048>050-074-230400- SOUTHERN OCONTO-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON AND TWO RIVERS 805 PM CST SAT DEC 22 2007 WIDESPREAD RAIN IS EXPECTED THIS EVENING. THE RAIN SHOULD LEAD TO A SLOW IMPROVEMENT IN THE VISIBILITY. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING DURING THE EVENING... SO ROADWAYS SHOULD REMAIN WET. IF YOU ARE TRAVELING...THE MAIN HAZARD WILL BE THE REDUCTION OF VISIBILITY DUE TO FOG. BE SURE TO USE YOUR LOW-BEAM HEADLIGHTS. SLOW DOWN AND DRIVE AT A SPEED WHICH WILL ENABLE YOU TO STOP WITHIN THE DISTANCE ILLUMINATED BY YOUR HEADLIGHTS. SKOWRONSKI WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1004 PM CST SAT DEC 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM SNOW ELDERON 44.78N 89.25W
12/22/2007 M1.0 INCH MARATHON WI TRAINED SPOTTER
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1030 PM CST SAT DEC 22 2007 WIZ005-010-018-030-035-036-230600- VILAS-ONEIDA-LINCOLN-MARATHON-WOOD-PORTAGE- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS AND STEVENS POINT 1030 PM CST SAT DEC 22 2007 ...HEAVY SNOW EXPECTED OVERNIGHT... SNOW WILL CONTINUE OVERNIGHT. THE SNOW WILL BE HEAVY AT TIMES...AND COULD FALL AT THE RATE OF OVER AN INCH AN HOUR AFTER MIDNIGHT. THE SNOW WILL RESULT IN RAPIDLY DETERIORATING TRAVEL CONDITIONS. IF YOU ARE HEADED OUT ON THE ROADWAYS OVERNIGHT...BE PREPARED TO ENCOUNTER DIFFICULT DRIVING CONDITIONS. USE EXTRA CAUTION. WIZ011-012-019>021-031-037-045-230600- FOREST-FLORENCE-LANGLADE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA- WAUSHARA- INCLUDING CRANDON...ANTIGO AND WAUTOMA 1030 PM CST SAT DEC 22 2007 ...RAIN EXPECTED TO CHANGE TO SNOW OVERNIGHT... THE RAIN ACROSS THE AREA WILL BECOME MIXED WITH SNOW BY AROUND MIDNIGHT...AND THEN SHOULD CHANGE TO SNOW AFTER MIDNIGHT. THE SNOW COULD FALL QUITE HEAVILY LATE TONIGHT...WITH SNOWFALL RATES UP TO AN INCH AN HOUR POSSIBLE. IF YOU ARE HEADED OUT ON THE ROADWAYS OVERNIGHT...BE PREPARED TO ENCOUNTER DIFFICULT DRIVING CONDITIONS. USE EXTRA CAUTION. WIZ013-022-038>040-048>050-073-074-230600- NORTHERN MARINETTE-SOUTHERN MARINETTE-SOUTHERN OCONTO-DOOR-OUTAGAMIE- BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING CRIVITZ...STURGEON BAY...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON AND TWO RIVERS 1030 PM CST SAT DEC 22 2007 WIDESPREAD RAIN IS EXPECTED OVERNIGHT. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING...SO ROADWAYS SHOULD REMAIN WET. ALTHOUGH THE RAIN HAD CAUSED THE FOG TO LIFT AND VISIBILITIES TO IMPROVE ACROSS MUCH OF THE AREA...FOG WITH VERY LOW VISIBILITIES CONTINUED AT A FEW LOCATIONS. IF YOU WILL BE DRIVING TONIGHT...BE SURE TO USE YOUR LOW-BEAM HEADLIGHTS. SLOW DOWN AND DRIVE AT A SPEED WHICH WILL ENABLE YOU TO STOP WITHIN THE DISTANCE ILLUMINATED BY YOUR HEADLIGHTS. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1140 PM CST SAT DEC 22 2007 WIZ005-010-018-030-035-036-230900- VILAS-ONEIDA-LINCOLN-MARATHON-WOOD-PORTAGE- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS AND STEVENS POINT 1140 PM CST SAT DEC 22 2007 ...HEAVY SNOW EXPECTED OVERNIGHT... SNOW WILL CONTINUE OVERNIGHT. THE SNOW COULD STILL BE MIXED WITH A LITTLE SLEET AND FREEZING RAIN AT TIMES. THE SNOW WILL BE HEAVY AT TIMES AFTER MIDNIGHT...WHEN IT COULD FALL AT THE RATE OF OVER AN INCH AN HOUR. IT IS EVEN POSSIBLE THAT SOME THUNDER AND LIGHTNING COULD ACCOMPANY THE HEAVIEST SNOW BURSTS. THE HEAVY SNOW WILL RESULT IN RAPIDLY DETERIORATING TRAVEL CONDITIONS. IF YOU ARE HEADED OUT ON THE ROADWAYS...BE PREPARED TO ENCOUNTER DIFFICULT DRIVING CONDITIONS. USE EXTRA CAUTION. WIZ011-012-019-020-031-037-045-230900- FOREST-FLORENCE-LANGLADE-MENOMINEE-SHAWANO-WAUPACA-WAUSHARA- INCLUDING CRANDON...ANTIGO AND WAUTOMA 1140 PM CST SAT DEC 22 2007 ...RAIN WILL CHANGE TO SNOW OVERNIGHT... THE RAIN ACROSS THE AREA WILL MIX WITH SNOW AROUND MIDNIGHT...AND SHOULD CHANGE TO ALL SNOW BETWEEN 200 AM AND 400 AM. THE SNOW COULD THEN FALL QUITE HEAVILY LATE IN THE NIGHT...WITH SNOWFALL RATES UP TO AN INCH AN HOUR POSSIBLE. IT IS EVEN POSSIBLE THAT SOME THUNDER AND LIGHTNING COULD ACCOMPANY THE HEAVIEST PRECIPITATION. THE CHANGE TO SNOW WILL RESULT IN RAPIDLY DETERIORATING TRAVEL CONDITIONS LATE TONIGHT. IF YOU ARE HEADED OUT ON THE ROADWAYS...BE PREPARED TO ENCOUNTER DIFFICULT DRIVING CONDITIONS. USE EXTRA CAUTION. WIZ013-021-230900- NORTHERN MARINETTE-NORTHERN OCONTO- 1140 PM CST SAT DEC 22 2007 ...RAIN WILL CHANGE TO SNOW LATE TONIGHT... RAIN WILL CONTINUE THROUGH 300 AM. THEN THE RAIN SHOULD MIX WITH AND CHANGE TO SNOW. THE SNOW COULD THEN FALL QUITE HEAVILY JUST BEFORE DAYBREAK...WITH SNOWFALL RATES UP TO AN INCH AN HOUR POSSIBLE. IT IS EVEN POSSIBLE THAT SOME THUNDER AND LIGHTNING COULD ACCOMPANY THE HEAVIEST PRECIPITATION. THE CHANGE TO SNOW WILL RESULT IN RAPIDLY DETERIORATING TRAVEL CONDITIONS BY DAYBREAK. IF YOU ARE HEADED OUT ON THE ROADWAYS...BE PREPARED TO ENCOUNTER DIFFICULT DRIVING CONDITIONS. USE EXTRA CAUTION. WIZ022-038>040-048>050-073-074-230900- SOUTHERN MARINETTE-SOUTHERN OCONTO-DOOR-OUTAGAMIE-BROWN-KEWAUNEE- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING CRIVITZ...STURGEON BAY...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON AND TWO RIVERS 1140 PM CST SAT DEC 22 2007 WIDESPREAD RAIN IS EXPECTED OVERNIGHT. SOME THUNDER AND LIGHTNING IS EVEN POSSIBLE WITH THE HEAVIEST RAIN SHOWERS. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING...SO ROADWAYS SHOULD REMAIN WET. ALTHOUGH THE RAIN HAD CAUSED THE FOG TO LIFT AND VISIBILITIES TO IMPROVE ACROSS MUCH OF THE AREA...FOG WITH VERY LOW VISIBILITIES CONTINUED AT A FEW LOCATIONS. IF YOU WILL BE DRIVING TONIGHT...BE SURE TO USE YOUR LOW-BEAM HEADLIGHTS. SLOW DOWN AND DRIVE AT A SPEED WHICH WILL ENABLE YOU TO STOP WITHIN THE DISTANCE ILLUMINATED BY YOUR HEADLIGHTS. SKOWRONSKI WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
10 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72137, 72138, 72139, 72140, 72142, 72143, 72144, 72145, 72146, 72147.